zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Application of Adomian method on the solution of the elastic wave propagation in elastic bars of finite length with randomly and linearly varying Young’s modulus. (English) Zbl 1133.74312
Summary: The aim of the present problem is to investigate the efficiency of the Adomian method for the solution of nonlinear and complex equations in random medium. Here the problem is in connection with the investigation of mean and variance of the displacement distribution in a system of elastic bars of finite length with Young’s modulus varying slightly linearly and randomly from bar to bar due to time dependent displacement input at one of the ends, the other ends being kept fixed. Laplace transform on time for small random variation in Young’s modulus is utilized and a truncated series solution of the wave problem in the line of Adomian technique is achieved. The effects of randomness on the elastic wave motion for three particular cases of different continuous probability distribution of the random variable have been discussed.

74H10Analytic approximation of solutions for dynamical problems in solid mechanics
74J05Linear waves (solid mechanics)
Full Text: DOI
[1] Dutta, A. N.: Longitudinal propagation of elastic disturbance for linear vibrations of elastic parameters. Indian J. Theo. phys. 4, 43-60 (1956)
[2] Vasudeva, R. Y.; Bhaskara, R. K.: Propagation of a pure pulse in a nonhomogeneous elastic rod with varying cross-section. Trans. ASME 45, 942-944 (1978)
[3] Lindholm, U. S.; Doshi, K. D.: Wave propagation in an elastic nonhomogeneous bar of finite length. J. appl. Mech. 32, 135-142 (1965) · Zbl 0127.16201
[4] Keller, J. B.: Wave propagation in random media. Proc. symp. In appl. Math. am. Math. soc. 13, 227-241 (1960)
[5] Singh, G.; Singh, A.: Wave propagation in a linear random non-homogeneous viscoelastic semi-infinite rod. Indian J. Pure appl. Math. 11, 1095-1104 (1980) · Zbl 0449.73060
[6] Roychaudhri, S. K.; Sain, G. D.: Wave propagation in semi-infinite elastic rods in randomly varying cross-section. Indian J. Theor. phys. 32, No. 3 (1984)
[7] Roychaudhri, S. K.: Wave propagation in semi-infinite elastic bars in randomly varying elastic medulus. Trans. ASME 52, 222-225 (1985)
[8] Roychaudhri, S. K.; Banerjee, S.: Note on the elastic wave propagation in elastic bars of finite length with randomly varying Young’s modulus. Indian J. Pure appl. Math. 24, No. 1, 69-75 (Jan. 1993) · Zbl 0769.73025
[9] Adomian, G.: Non-linear stochastic system theory and application to physics. (1989) · Zbl 0659.93003